Alert archive / Iowa / High Wind Watches in 2016

High Wind Watch 1, NWS Quad Cities, IA

March 15, 20169 counties in Illinois; 13 counties in Iowa

NWS Quad Cities, IA issued this high wind watch at Mar 15, 2016, 3:48 AM CDT for 9 counties in Illinois; 13 counties in Iowa. It took effect at Mar 16, 2016, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:48 AM CDT (08:48 UTC)
In effect from
Mar 16, 2016, 1:00 AM CDT
Expired
Mar 15, 2016, 3:27 PM CDT
In force
Issued by
NWS Quad Cities, IA
All 22 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS73 KDVN 150848
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT TUE MAR 15 2016

...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM WILL TRACK FROM EASTERN IOWA INTO WISCONSIN AND
RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL
RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST
WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO
55 TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS
MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...
RESULTING IN POWER OUTAGES.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-151700-
/O.NEW.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO
348 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING.

* WINDS...WEST 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60
  MPH...POSSIBLY EVEN HIGHER.

* TIMING...AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY. THE WINDS
  WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH
  WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR
  BRANCHES...RESULTING IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER TO
OCCUR.  MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION.

&&

$$

HAASE/RP KINNEY
2 follow-up statements
357 
WWUS73 KDVN 151557
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 AM CDT TUE MAR 15 2016

...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM WILL TRACK FROM WESTERN MISSOURI INTO WISCONSIN
AND RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL
RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST
WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55
TO 60 MPH. SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS
MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...
RESULTING IN POWER OUTAGES.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-160000-
/O.CON.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO
1057 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH. SOME GUSTS
  MAY EVEN BE HIGHER.

* TIMING...AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY. THE WINDS 
  WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY EVENING.

* RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND PLENTIFUL
  DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
  SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO
  START.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH 
  WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR 
  BRANCHES...RESULTING IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER TO
OCCUR.  MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION.

&&

$$

12
044 
WWUS73 KDVN 152027
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT TUE MAR 15 2016

...DANGEROUS WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM WILL TRACK FROM MISSOURI INTO WISCONSIN AND
RAPIDLY INTENSIFY TONIGHT. A VERY TIGHT PRESSURE GRADIENT WILL
RESULT IN VERY HIGH WINDS LATE TONIGHT THROUGH WEDNESDAY. WEST
WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55
TO 60 MPH GENERALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.
SOME GUSTS MAY EVEN BE HIGHER. THESE DANGEROUS WINDS MAY CAUSE
PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES... RESULTING IN
POWER OUTAGES. AREAS FURTHER TO THE SOUTH WILL HAVE WINDS OF 25 TO
35 MPH WITH GUSTS OF 45 TO 55 MPH POSSIBLE ON WEDNESDAY.

IAZ040>042-051>054-066-ILZ001-002-007-009-160430-
/O.UPG.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/
/O.NEW.KDVN.HW.W.0002.160316T0900Z-160317T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
327 PM CDT TUE MAR 15 2016

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM CDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. SOME GUSTS
  MAY EVEN BE HIGHER.

* TIMING...VERY EARLY WEDNESDAY MORNING THROUGH WEDNESDAY
  AFTERNOON. THE WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY
  WEDNESDAY EVENING.

* RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND 
  PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY 
  HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE 
  MANAGES TO START.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH 
  WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR 
  BRANCHES...RESULTING IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR.  THIS CAN LEAD TO
PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS.

&&

$$

IAZ063>065-067-068-ILZ015>018-024-160430-
/O.UPG.KDVN.HW.A.0001.160316T0600Z-160317T0100Z/
/O.NEW.KDVN.WI.Y.0003.160316T1200Z-160317T0100Z/
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO
327 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE
  WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY
  EVENING.

* RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS...AND 
  PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY 
  HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE 
  MANAGES TO START.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. THESE HIGH 
  WINDS MAY ALSO CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR 
  BRANCHES...RESULTING IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-160430-
/O.NEW.KDVN.WI.Y.0003.160316T1200Z-160317T0100Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...
KAHOKA
327 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE
  WINDS WILL DIMINISH RAPIDLY TOWARDS SUNSET EARLY WEDNESDAY
  EVENING.

* RELATIVELY MILD TEMPERATURES...STRONG WINDS...AND PLENTIFUL
  DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
  SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START.

* IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH
  RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE
  VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND
  SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

12

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this high wind watch went out at Mar 14, 11:38 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 14, 11:38 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT MON MAR 14 2016

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 330 PM CDT MON MAR 14 2016

18Z SFC DATA HAS AN IMPLIED FRONTAL BOUNDARY FROM NEAR KSUX TO NEAR
KEVV. DEW POINTS WERE IN THE 40S FROM THE GREAT LAKES INTO THE UPPER
MIDWEST WITH 50S FROM THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY
AND DOWN TO THE GULF.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM CDT MON MAR 14 2016

SOME HOLES HAVE DEVELOPED IN THE LOW CLOUDS ACROSS THE AREA WHICH
HAS ALLOWED SOME BRIEF PEEKS OF SUN THIS AFTERNOON. RADAR TRENDS
SHOW THE SHOWERS NEAR KCID ARE RAPIDLY FALLING APART. THUS DRY
CONDITIONS ARE EXPECTED THROUGH SUNSET.

AFTER SUNSET...DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING.
BETWEEN 10 PM AND 1 AM THERE MAY OR MAY NOT BE SOME ISOLATED SHOWERS
DEVELOP NORTH AND WEST OF A LINE FROM DUBUQUE TO GRINNELL.
INTERNALLY...MOST OF THE MODELS AND TRENDS FROM THE RAP ARE
SUGGESTING DRY CONDITIONS THROUGH MIDNIGHT.

BY MIDNIGHT...THE MODELS LOOSELY AGREE THAT A THUNDERSTORM COMPLEX
WILL HAVE DEVELOPED ALONG THE MO/KS BORDER UP INTO FAR SOUTHEAST
NEBRASKA. THIS THUNDERSTORM COMPLEX WILL THEN MOVE EAST NORTHEAST
AND ARRIVE IN EASTERN IOWA PRIOR TO SUNRISE WEDNESDAY. THIS COMPLEX
WILL STRATIFY OUT DUE TO MORE STABLE AIR ACROSS THE AREA BUT SOME
THUNDERSTORMS ARE EXPECTED DUE TO UNSTABLE AIR ALOFT. THE
POSSIBILITY DOES EXIST THAT SOME THUNDERSTORMS MAY PRODUCE HAIL THAT
COULD APPROACH SEVERE LIMITS.

THE DECAYING COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING
THAT WILL PRODUCE BOUNDARIES FOR NEW CONVECTION TUESDAY AFTERNOON.

TUESDAY AFTERNOON...THE MAIN COLD FRONT WILL SWEEP THROUGH THE AREA.
DIURNAL HEATING COMBINED WITH THE FRONT AND BOUNDARIES FROM THE
OVERNIGHT CONVECTION WILL ALLOW NEW THUNDERSTORMS TO RAPIDLY DEVELOP.

SEVERAL FACTORS ARE IN PLACE FOR THE DEVELOPMENT OF SEVERE STORMS ON
TUESDAY. THE QUESTION IS HOW EACH COMES TOGETHER. TWO IMPORTANT
FACTORS WILL BE THE TIMING OF THE COLD FRONT AND DIURNAL HEATING.
THE WAY IT LOOKS RIGHT NOW...AREAS ALONG/EAST OF THE MISSISSIPPI
HAVE SLIGHTLY BETTER CHANCES OF SEEING SEVERE STORMS TUESDAY
AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH NEXT MONDAY)
ISSUED AT 330 PM CDT MON MAR 14 2016

TUESDAY NIGHT AND WEDNESDAY...12Z RUN MODELS SHEAR OUT VIGOROUS
NEGATIVELY TILTED WAVE ACRS WI INTO THE WESTERN GRT LKS THIS
PERIOD...BUT IN VARYING STRENGTHS. WILL WALK OUT LINGERING STRONG TO
POSSIBLY SEVERE BROKEN LINE OF STORMS OUT OF NORTHWESTERN IL BY
01Z...IF THEY DON/T EXIT EARLIER THAN THAT. THEN THE MODELS
DIVERGE...WITH THE 12Z ECMWF CONTINUING TO BE THE MOST DYNAMICAL IN
HANDLING THE LOW WITH THE SFC FEATURE DEEPENING TO UNDER 990 MB ACTS
CENTRAL WI BY WED MORNING. THE EURO PRODUCES STRONG WRAP AROUND
SHOWERS AND EMBEDDED ADDITIONAL CONVECTION AND THUS IS ADVERTISING
OVER AN INCH OF RAIN TUE EVENING IN MUCH OF EST CENTRAL IA NORTH OF
I80 AND WEST OF THE MS RVR. IT THEN CONTINUES WRAP-AROUND ALONG AND
NORTH OF I80 WITH ANOTHER 0.30-0.60+ OF AN INCH OF QPF NORTH OF THE
HWY 30 CORRIDOR FROM 06Z-12Z WED...WITH PARAMETERS COOLING TO NEAR
RAIN-SNOW MIX OR ALL WET SNOW ALONG HWY 20 LATE TUE NIGHT. MOST OF
THE OTHER 12Z MODEL SOLUTIONS NOT NEARLY SO BULLISH AND AFTER SOME
WRAP AROUND SHOWERS TUE EVENING BEHIND THE MAIN EXITING CONVECTIVE
LINE...THEY TRANSITION TO MAINLY DRY AFTER 06Z WED OR CLIPPING
NORTHWESTERN IL WITH SHOWERS/RAIN THROUGH 09Z WED BEFORE SWEEPING
OFF THE PRECIP TO THE EAST. FOR NOW WILL TAKE A BLEND THAT PRODUCES
A QUARTER OF AN INCH TO FOUR TENTHS OF AN INCH OF WRAP AROUND RAIN
ACRS THE NORTHEASTERN THIRD TO HALF OF THE DVN CWA BY 12Z WED
MORNING.

WED THE CWA TO CONTINUE TO BE IN TIGHT CYCLONIC GRADIENT OFF DEEP
CYCLONE IN EASTERN WI...WEST WINDS MAY GUST WELL OVER 30 MPH AND NOT
BE THAT FAR OFF ADVISORY LEVELS FOR SUSTAINED SPEEDS ESPECIALLY
NORTH OF I80. WITH PLENTY OF DRIED VEGETATION AND AFTERNOON RH/S
DIPPING INTO THE LOWER 40S TO 30 PERCENT RANGE...A GRASSLAND FIRE
DANGER MAY EVOLVE BY WED AFTERNOON. A LOW CHC FOR MORE WRAP AROUND
LIGHT RAIN ALONG AND NORTH OF HWY 20 ON WED. IF WRAP AROUND PRECIP
MAINTAINS IN THE NORTHERN CWA INTO WED NIGHT-EARLY THU MORNING BY
BLOCKED GRT LKS CYCLONE...SOME PRECIP TYPE ISSUES MAY HAVE TO BE
DEALT WITH. BUT MORE MODELS ARE DRY WED NIGHT THAN ARE ADVERTISING
THIS POTENTIAL.

THURSDAY AND FRIDAY... BLOCKED GRT LKS CYCLONE WILL LOOK TO FILL
SOME...THEN DRIFT BACK SOUTHWARD AS AN UPPER TROF DOWN THE WESTERN
GRT LKS AND UPPER MS RVR VALLEY. IF THIS PANS OUT...THEN POSSIBLY
SOME SHOWER ACTIVITY MAY DEVELOP IN THE VCNTY OF THIS FEATURE BY THU
AFTERNOON ESPECIALLY ALONG AND NORTH OF I80. EXPECT IF THIS
OCCURS... ANY LINGERING SHOWERS TO DIURNALLY WANE THU NIGHT. BUT IF
THEY PERSIST LONGER INTO THE NIGHT THAN CURRENTLY EXPECTED...PRECIP
TYPE ISSUES WILL POPS UP AGAIN WITH RAIN-SNOW MIX OR EVEN ALL WET
SNOW SHOWERS ESPECIALLY NORTH OF I80. THE SOUTHWARD DRIFTING TROF
WILL KEEP THE CHC FOR ISOLATED TO WDLY SCTRD SHOWERS GOING FRI INTO
FRI NIGHT...ALTHOUGH THE NEW 12Z ECMWF AS BACKED OFF OF THIS
POTENTIAL AND IS MAINLY DRY INTO EARLY SAT MORNING. AGAIN ANY
LINGERING NOCTURNAL PRECIP MAY HAVE A CHANCE TO GO INTO A WINTRY MIX
ESPECIALLY NORTH OF I80. HIGHS THU IN THE MID 40S NORTH...TO THE MID
50S IN THE SOUTH...THU NIGHT LOWS WELL DOWN IN THE 30S ESPECIALLY
WITH ANY CLOUD DECREASE. FRI HIGHS CONTINUE TO TREND COOLER IN THE
40S TO AROUND 50.

SATURDAY THROUGH NEXT MONDAY...MUCH WILL DEPEND ON PLACEMENT OF
DEVELOPING COLD CORE UPPER TROF THIS PERIOD...WITH HIGHS POSSIBLY
HELD WELL DOWN IN THE 40S BOTH SATURDAY AND SUNDAY. SCTRD SNOW OR
RAIN SHOWERS POSSIBLE UNDER THIS FEATURE ON SAT AS WELL WITH SUCH
COLD VERTICAL PROFILES JUST ALOFT. THE 12Z GFS IS DRY ON SUNDAY WITH
UPPER TROF AXIS TO THE EAST OF THE AREA...WHILE THE ECMWF MAINTAINS
SOME COLD SHOWERS ESPECIALLY EAST OF THE MS RVR. WILL KEEP A DRY
FCST FOR NOW THROUGH MON. LONGER RANGE INDICATIONS SHOW A WARMING
TREND EARLY NEXT WEEK...BUT THE LEADING EDGE MAY BE ACCOMPANIED BY A
LEAD CLIPPER WITH A PRECIP WING EITHER MON OR EARLY TUE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1133 PM CDT MON MAR 14 2016

VFR TO MOSTLY VFR CONDITIONS OVERNIGHT AT ALL TERMINALS AHEAD OF A
DEVELOPING STORM SYSTEM IN THE PLAINS. SOUTHEAST WINDS OF 5 TO 10 KTS
NEXT 12-18 HOURS. AFTER 15/11Z...CLOUDS TO INCREASE WITH PATCHY MVFR
CONDITIONS IN RAINSHOWERS AND ISOLATED STORMS UNTIL 15/16Z. THEN...MOSTLY
VFR CONDITIONS WITH ISOLATED SHOWERS AND STORMS UNTIL 15/21Z THEN AREAS
OF SHOWERS AND STORMS WITH MVFR AND POSSIBLY IFR CONDITIONS WITH SOME
STRONG AND SEVERE STORMS WITH HAIL THE MAIN THREAT THROUGH 16/02Z. AFTER
16/02Z...RAIN AND STORMS AND MVFR/IFR CONDITIONS AND WINDY WEST WIND
AT CID/DBQ BEHIND STRONG LOW. AT MLI/BRL...VFR OR MOSTLY VFR WITH A
CHANCE OF LIGHT RAIN AND ALSO BREEZY TO WINDY WITH A WESTERLY WIND.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...NICHOLS
Hazardous weather outlook, Mar 14, 3:39 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT MON MAR 14 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-152045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
339 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER
MIDNIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS EASTERN IOWA INTO NORTHERN ILLINOIS.

THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA ON TUESDAY.
THUNDERSTORMS EARLY TUESDAY MORNING MAY PRODUCE SMALL HAIL.

TUESDAY AFTERNOON...STRONG TO SEVERE STORMS ARE EXPECTED TO
DEVELOP ACROSS THE ENTIRE AREA. AREAS ALONG AND EAST OF THE
MISSISSIPPI HAVE A SLIGHTLY HIGHER RISK OF SEVERE STORMS.

THE MOST LIKELY TIME FRAME FOR SEVERE STORMS ON TUESDAY IS BETWEEN
2 AND 8 PM. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:28 AM CDTSpecial Weather StatementDVNHenderson32 min
Mar 15, 6:56 AM CDTSpecial Weather StatementDVNHenderson, Mercer, Rock Island, Warren94 min
Mar 15, 7:24 AM CDTSpecial Weather StatementDVNHenderson, Warren66 min
Mar 15, 10:30 AM CDTSpecial Weather StatementDVNJo Daviess60 min
Mar 15, 12:13 PM CDTSpecial Weather StatementDVNCarroll47 min
Mar 15, 3:27 PM CDTHigh Wind WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside22 hr
Mar 15, 3:27 PM CDTWind AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more29 hr
Mar 15, 4:56 PM CDTSevere Thunderstorm WarningDVNHancock64 min
Mar 15, 5:09 PM CDTSevere Thunderstorm WarningDVNHancock66 min
Mar 15, 5:27 PM CDTTornado WarningDVNHancock48 min
Mar 15, 6:03 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren57 min
Mar 15, 6:05 PM CDTTornado WarningDVNHancock, Henderson31 min
Mar 15, 6:06 PM CDTTornado WarningDVNHancock, McDonough54 min
Mar 15, 6:26 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island49 min
Mar 15, 6:29 PM CDTTornado Warning Tornado observedDVNMcDonough, Warren33 min
Mar 15, 6:50 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside55 min
Mar 15, 5:35 AM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Van Buren, Washington55 min
Mar 15, 5:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Washington47 min
Mar 15, 6:30 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min

Nearby

High Wind Watches in Iowa, 2016High Wind Watches in Illinois, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.